Texas, 2004Flash Flood in Texas, March 15, 2004
March 15, 2004 · NWS BRO · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 15, 3:11 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 15, 3:11 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
311 AM CST MON MAR 15 2004
.SHORT TERM...AT MIDNIGHT...SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUED MOVING NORTHEAST OUT OF NORTHEAST MEXICO ACROSS DEEP SOUTH
TEXAS AND ADJACENT COASTAL WATERS. WITH H5 CLOSED LOW OVER SINALOA
PROGGED TO MOVE EAST AND BECOME AN OPEN WAVE AS IT MOVES ACROSS
SOUTH TEXAS TODAY...WILL CONTINUE THE FLASH FLOOD WATCH FOR DEEP
SOUTH TEXAS THROUGH 4 PM MONDAY EVENING. LOCAL EVENING SOUNDING
INDICATED A PWAT OF 1.41 INCHES WITH A LIFTED INDEX OF -4.6. A JET
STREAK CURRENTLY LIFTING OUT OF SOUTH CENTRAL TEXAS WILL BE FOLLOWED
BY ANOTHER STREAK PRECEDING THE SHORT WAVE EXPECTED LATER TODAY. BY
TUESDAY MORNING...A BACKDOOR COLD FRONT WILL ENTER DEEP SOUTH TEXAS
AS A RESULT OF A SHORT WAVE MOVING OVER THE PLAINS. RESULTING
NORTHEAST SURFACE FLOW WILL VEER TO THE SOUTHEAST BY EVENING...AS
THE DOMINANT SURFACE RIDGE MOVES OFFSHORE. WITH DRY NORTHWEST UPPER
LEVEL FLOW OVER THE AREA AND RIDGING AT THE SURFACE...TUESDAY
TEMPERATURES WILL BE NEAR NORMAL. AFTERNOON TEMPERATURES FOR
WEDNESDAY SHOULD BE SLIGHTLY ABOVE NORMAL.
&&
.LONG TERM...THE DRY PATTERN FOR DEEP SOUTH TEXAS CONTINUES THROUGH
THURSDAY. AS A NORTHERN STREAM SYSTEM PULLS ANOTHER COLD FRONT INTO
CENTRAL TEXAS EARLY FRIDAY...LOW LEVEL MOISTURE INCREASES OVER THE
FORECAST AREA. WILL ADD A SLIGHT CHANCE FOR SHOWERS FOR THE DAY AND
LOWER MAXIMUM TEMPERATURES A FEW DEGREES. ONSHORE FLOW WILL MODERATE
AFTERNOON TEMPERATURES DURING THE WEEKEND. WILL LOWER MAX AND MIN
TEMPERATURES ACCORDINGLY.
&&
MARINE...AT 1 AM BUOY 020 REPORTED EAST-NORTH-EAST WINDS AT 19
KNOTS WITH GUSTS TO 21 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND
PERIOD. A FRONTAL BOUNDARY HAS MOVED THROUGH THE COASTAL WATERS OF
DEEP SOUTH TEXAS. AN UPPER LEVEL LOW OVER MEXICO CONTINUES TO ADVECT
MOISTURE OVER THE MARINE AREAS. OVERRUNNING OF MOISTURE ACROSS THE
FRONTAL TROUGH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE COASTAL WATERS THROUGH MONDAY NIGHT. WINDS AND SEAS WILL
REMAIN LIGHT TO MODERATE THROUGH THE PERIOD EXCEPT IN AND NEAR
THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
TUESDAY AFTERNOON. BEHIND THE FRONT A HIGH PRESSURE SYSTEM WILL
BUILD OVER THE MARINE AREAS. THE HIGH WILL RESULT IN CLEAR TO PARTLY
CLOUDY SKIES AND DRIER CONDITIONS THROUGH FRIDAY.
&&
.AVIATION...IFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL
AIRPORTS OF DEEP SOUTH TEXAS DUE TO LOWERED CEILINGS. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING OVER PORTIONS OF DEEP
SOUTH TEXAS. AREAS OF RAIN AND FOG HAVE REDUCED VISIBILITIES AND
CEILINGS. OVERRUNNING OF A FRONTAL BOUNDARY COUPLED WITH AN UPPER
LEVEL LOW OVER MEXICO WILL MAINTAIN THE CHANCES FOR SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE CWA THROUGH MONDAY NIGHT. AREAS
WHERE HEAVY RAINS OCCUR WILL HAVE REDUCED CEILINGS TO AROUND 1000
FEET AND VISIBILITIES TO AROUND 3 MILES. VFR CONDITIONS WITH PERIODS
OF MVFR AND IFR CONDITIONS DUE TO REDUCED VISIBILITIES AND CEILINGS
WILL CONTINUE OVER THE CWA THE NEXT 24 HOURS.
&&
.PRELIMINARY TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 62 75 63 76/ 90 50 00 00 00
BROWNSVILLE 74 61 78 62 80/ 90 50 00 00 00
HARLINGEN 74 60 79 61 81/ 90 50 00 00 00
MCALLEN 75 61 80 60 82/ 90 40 00 00 00
RIO GRANDE CITY 75 60 81 59 83/ 90 30 00 00 00
SOUTH PADRE ISLAND 71 63 75 63 75/ 90 60 00 00 00
&&
.BRO...FLASH FLOOD WATCH TODAY FOR TXZ248>257.
SYNOPTIC...59
AVIATION/MARINE/MESO...63
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Mar 15, 5:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CST MON MAR 15 2004
TXZ248>257-161100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
500 AM CST MON MAR 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW PRESSURE AREA WILL CONTINUE TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER DEEP SOUTH
TEXAS TODAY AND TONIGHT. THE POTENTIAL FOR HEAVY RAIN PRODUCING
THUNDERSTORMS EXISTS. AS A RESULT OF THE HEAVY RAIN POTENTIAL ACROSS
THE REGION...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT TODAY FOR ALL
OF DEEP SOUTH TEXAS. ANY THUNDERSTORM ACTIVITY WILL GENERATE
OCCASIONAL LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINS. AREAS OF
FOG MAY DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
MARTIN
Flash Flood, Cameron
- When
- March 15, 5:30 AM CST to 7:30 AM CST
- Where
- Cameron County, Brownsville
- Property damage
- $25,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
Heavy rains over Cameron county produced flash flooding. Flash flooding of roads and small streams was reported over western sections of the city of Brownsville and also in the Paseo de la Resaca area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Iowa, March 15 to 16, 2004$310,000 · 31 events
- Heavy Snow in Iowa, March 15 to 16, 2004$35,000 · 7 events
- Heavy Snow in South Dakota, March 15, 200411 events
- Winter Storm in Nebraska, March 15, 20048 events
- Tornado and Hail in Texas, March 15 to 17, 2004$6,000 · F0 · 6 events
- Winter Weather in South Dakota, March 15, 20045 events
- Winter Storm in Iowa, March 15, 20044 events
- Heavy Snow in Iowa, March 15, 20043 events
- Heavy Snow in Nebraska, March 15, 20042 events
- Flooding in Montana, March 15 to 31, 20042 events
- Flash Flood in Hawaii, March 15, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393392.